Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 133, NWS Northern Indiana

July 9, 2000Cass County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 9, 2000, 9:24 PM EST for Cass County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2000, 9:24 PM EST (02:24 UTC)
Expired
Jul 9, 2000, 10:00 PM EST
In force
36 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Cass County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3715 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 100226
SVRFWA
INC017-100300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 PM EST SUN JUL 9 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN INDIANA

* UNTIL 1000 PM EST

* AT 924 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM AT ROYAL CENTER...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  LOGANSPORT
  LEASES CORNER
  TWELVE MILE
  
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. THIS SEVERE 
STORMS CAN PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM EST, 6 hours 24 minutes earlier.

Area forecast discussion, Jul 9, 3:00 PM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EST SUN JUL 9 2000

KGRR RADAR SHOWING SOME SCT TSRA FIRING UP AGAIN OVER NE CWA AND
JUST NORTH OF OUR CWA. THIS CONVECTION CORRELATES WELL WITH RUC
PLACEMENT OF WEAK SHORT WAVE OVER S LWR MI. THIS WILL GIVE NE
CORNER OF CWA SOME SCT TSRA THIS EVENING...OTHERWISE MAIN FOCUS WILL
SHIFT BACK WEST WHERE YET ANOTHER ROUND OF MCS ACTIVITY EXPECTED
TONIGHT. LOOK FOR INITIATION TO OCCUR IN MID MS VALLEY ALONG THETAE
RIDGE AND JUST AHEAD OF 45KT LLJ IN CENTRAL PLAINS. MCS THEN TO
TRACK ESE TOWARD CWA OVERNIGHT. WILL HAVE TIMING OF LATER TONIGHT
IN WEST AND AFTER MIDNIGHT IN EAST..IF NOT LATER. WILL GO WITH
LIKELY POPS MON AS CONVECTION WORKS THROUGH IN THE MORNING. NEXT
SHORT WAVE TO MOVE ACROSS MON AFTN AND FRONT SLOWLY SAGS SOUTH
TOWARD THE NORTHERN CWA. THIS WILL PLACE MAIN FOCUS FOR TOMORROW
AFTN IN THE SE CWA. WILL USE MAINLY MORNING WORDING IN NORTH. WITH
SHORT WAVE OVER C IN BY 00Z TUE WILL LEAVE AN EVENING CHANCE IN THE
SE MON NITE. FRONT PUSHES DOWN TO S IN BY 12Z TUE SO WILL REMOVE
POPS FOR TUE. UPPER LEVEL PATTERN AMPLIFIES AT END OF PERIOD
LEAVING MORE PRONOUNCED NW FLOW OVER THE AREA. THIS COMBINED WITH
RECENT TRENDS SUGGEST AVN NOT OUT OF THE QUESTION IN TRYING TO
BRING BACK PRECIP INTO THE AREA WED SO WILL LEAVE CHANCE THERE...
REST OF EXTENDED DRY FOR NOW. NO WHERE NEAR FCST HIGHS TODAY SO WILL
STAY AOB GUIDANCE THIS PERIOD.

.IWX...NONE

JAL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:42 PM ESTSevere Thunderstorm WarningIWXDeKalb28 min
Jul 9, 8:00 PM ESTTornado WarningIWXDeKalb20 min
Jul 9, 9:49 PM ESTTornado WarningIWXCass31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.